Hail, Stonewall
- When
- May 30, 6:43 PM CST
- Where
- Stonewall County, 5 mi S of Aspermont
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.083, -100.233
25 thunderstorm wind, 20 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 4 hours 58 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CDT WED MAY 30 2001 THUNDERSTORMS NOW FORMING OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHEASTERN COLORADO. STORMS STILL EXPECTED TO MOVE INTO THE FA THIS EVENING AND INTO TONIGHT AS A SERIES OF SHORTWAVES EMBEDDED IN NORTHWEST FLOW CONTINUES. EXACT TRACK OF STORMS IS STILL UNKNOWN...HOWEVER HPC BELIEVES THAT TRACK WILL BE CLOSER TO THE ETA MODEL WHICH TAKES STORMS FROM NW TO SE. WILL ADD AT LEAST LIKELY POPS TO ALL AREAS. THE SYSTEM MAY DECIDE TO TAKE A MORE EASTWARD TRACK TONIGHT AND EARLY TOMORROW. MOSTLY CLOUDY CONDITIONS SHOULD PREVAIL TOMORROW WITH EASTERLY UPSLOPE FLOW EXPECTED. SOME LINGERING SHOWERS AND STORMS FROM OVERNIGHT CONVECTION WILL PROBABLY CONTINUE IN THE EASTERN/SE CWA EARLY MORNING. FRONTAL PASSAGE...CLOUD COVER AND WET GROUND WILL WARRANT COOLER HIGHS FOR THURSDAY. NORTHWEST FLOW TO CONTINUE ACROSS THE REGION THROUGH FRIDAY SO WILL KEEP SLIGHT CHANCE OF EVENING/NIGHTTIME THUNDERSTORMS THROUGH SATURDAY. IN ADDITION A COLD FRONT WILL BE MOVING INTO THE NORTHERN TX PANHANDLE SATURDAY WHICH WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. WILL LEAVE SUNDAY DRY AS WARM H7 TEMPS FORECAST. THUNDERSTORM CHANCES INCREASE MONDAY AND TUESDAY AS ANOTHER COLD FRONT MOVES INTO THE REGION MONDAY. FOR NOW WILL LEAVE WEDNESDAY DRY. FRIONA 55/79/57/83 9121 TULIA 55/79/57/84 7121 BROWNFIELD 57/82/59/89 3121 LUBBOCK 57/81/60/87 6122 CHILDRESS 58/80/60/86 7422 ASPERMONT 61/82/62/88 7422 .LUB...NONE. AC
TXZ021-022-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT WED MAY 30 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING AREAS UNTIL 800 PM CDT WEDNESDAY EVENING... PARMER AND CASTRO... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN A CLOSE TO THEWATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTSAND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TXZ043-044-310400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CDT WED MAY 30 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT WEDNESDAY EVENING... STONEWALL AND KENT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN A CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
25 thunderstorm wind, 20 hail. Local standard time, as filed.
Television weathercasters from the Amarillo area estimated 80 mph wind gusts near town. The wind blew down power lines, trees, and large tree limbs.
Amateur radio storm spotters reported that strong winds had uprooted several trees.
An amateur radio storm spotter measured 70 mph wind gusts.
The wind-driven hail devastated crops.
Storm spotters reported golfball size hail.
Amateur radio storm spotters reported golfball size hail. The wind-driven hail devastated crops.
The West Texas Mesonet site near Morton measured a 62 mph wind gust.
Strong wind blew down trees.
Storm spotters reported golfball size hail. The wind-driven hail devastated crops.
Strong thunderstorm wind, which was estimated at around 80 mph by an NWS storm survey, snapped eight power poles.
A 63 mph wind gust was measured by the USDA meteorological tower near Yellow Lake on the Lamb/Hockley County line.
Storm spotters reported golfball size hail. The wind-driven hail devastated crops.
Strong thunderstorm wind blew down trees.
Amateur radio storm spotters reported golfball size hail. The wind-driven hail devastated crops.
Wind-driven hail devastated crops.
Strong thunderstorm wind destroyed a mobile home. An NWS storm survey indicated that wind gusts associated with this damage were likely in the 80 to 100 mph range.
Wind-driven hail devastated crops.
A 59 mph wind gust was measured at the USDA meteorological tower at 4th Street and Quaker Avenue.
An off-duty NWS employee reported quarter size hail on the southwest side of town. Wind-driven hail caused extensive property damage.
The West Texas Mesonet site at Reese Center measured a 105 mph wind gust.
Wind-driven hail caused extensive property damage.
A storm chaser measured 64 mph wind gusts at 8th Street and Milwaukee Avenue.
A storm chaser reported quarter size hail at 8th Street and Milwaukee Avenue. Wind-driven hail caused extensive property damage.
Strong thunderstorm wind rolled and destroyed several mobile homes, broke out windows, and damaged the roofs of houses. An NWS storm survey indicated wind gusts associated with this damage were likely around 100 mph.
Strong thunderstorm wind blew down billboards, power lines, and trees. Windows were also blown out of houses. An NWS storm survey suggested wind gusts associated with this damage were in the 70 to 90 mph range.
Strong thunderstorm wind blew the roof off of a mobile home, destroyed a carport, and blew down numerous trees. An NWS storm survey suggested wind gusts associated with this damage were in the 80 to 100 mph range.
Storm spotters reported hail up to quarter size covering the ground at 19th Street and Loop 289 on the west side of town. Wind-driven hail caused extensive property damage. Crops were devastated throughout the western and southern portion of the county.
A 60 mph wind gust was measured by the USDA meteorological tower near the intersection of Farm-to-Market Road 1294 and I-27.
Strong thunderstorm wind destroyed a center pivot irrigation system. An NWS storm survey indicated wind gusts associated with this damage were likely in the 70 to 90 mph range.
Strong thunderstorm wind destroyed several billboards, damaged the roofs of a number of homes, and blew down power lines, power poles, and trees. An NWS storm survey indicated that the wind gusts associated with this damage were likely in the 70 to 90 mph range. Wind-driven hail caused extensive property and crop damage.
Law enforcement officials reported golfball size hail. Wind-driven hail devastated crops.
Strong thunderstorm wind destroyed several center pivot irrigation systems. An NWS storm survey indicated wind gusts associated with this damage were likely in the 70 to 90 mph range.
An off-duty NWS meteorologist reported hail up to quarter size covering the ground on the south side of town near 82nd Street and University Avenue. Wind-driven hail caused extensive property damage.
Strong thunderstorm wind rolled and destroyed a couple mobile homes. A man was trapped and severely injured in one of the mobile homes. Strong wind also blew down trees and power lines.
The West Texas Mesonet site south of Levelland measured a 68 mph wind gust.
Wind-driven hail broke windows and damaged the roofs of houses.
The West Texas Mesonet site near O'Donnell measured a 63 mph wind gust.
The West Texas Mesonet site near Slaton measured a 59 mph wind gust.
Strong thunderstorm wind destroyed a barn and damaged a house.
The West Texas Mesonet site near Tahoka measured a 76 mph wind gust.
Wind-driven hail devastated crops.
Storm spotters reported golfball size hail.
Storm spotters reported golfball size hail.
Storm spotters reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247973, 5247972, 5247974, 5248091, 5248093, 5247975, 5248160, 5248453, 5248089, 5248092, 5248090, 5248171, 5248254, 5248259, 5248258, 5248256, 5248255, 5248161, 5248169, 5248168, 5248164, 5248165, 5248166, 5248167, 5248449, 5248172, 5248173, 5248162, 5248170, 5248251, 5248253, 5248260, 5248252, 5248163, 5248262, 5248257, 5248454, 5248532, 5248261, 5248263, and more.